Discussions that mention nifedipine

High & Low Blood Pressure board


Earl,

[QUOTE]hydrochorot, an abbreviation, I discovered, for a name I've already forgotten, is the WORST offender for causing ED

I'll see if I can dig anything of interest up. I remember reading not so long ago in one of my books that the only blood pressure drug that does not cause ED is the calcium channel blocker. I will check my drug book. One of them has a table comparing the effects of various drugs on sexual function.

Found it. Geez. What a long list. Anyway, here is some information. I mention only the BP drugs - the lists are very long.

Decreased libido:...clonidine, propranolol, spironolactone

Impotence: ACE inhibitors, beta blockers, captopril, clonidine, furosemide, Hctz (ESPECIALLY when combined with a beta blocker), lisinopril, losartan, pravastatin and simvastatin (cholesterol lowering drugs) spironolactone and thiazide diuretics

Impaired ejaculation: clonidine, thiazide diuretics
Decreased testosterone: spironolactone
Impaired fertility: aspirin (chronic use), spironolactone, doses of more than 1g vitamin C
Penile disorders: beta blockers
Gynecomastia(excessive growth of male breast): captopril, clonidine, enalapril, eplenerone, felodipine, fosinopril, ramipril, nifedipine, spironolactone, verapamil.

I hope this helps somehow. You could try a very low dose of an ACE and hope for best. Perhaps your diastolic would not get much lower on an ACE inhibitor. Everyone is different. The calcium channel blocker does not have much impact on male sexuality. However, it is not as effective in lowering BP as an ACE or a diuretic and has very unpleasant side effects, especially the high doses. So perhaps you'd be fine trying a small dose, like 2.5mg or 5mg. :confused: You'll have to talk to your doctor about it.

flowergirl